Alert archive / Arkansas / Winter Storm Watches in 2012

Winter Storm Watch 2, NWS Shreveport, LA

December 24, 20127 counties in Arkansas; McCurtain County, Oklahoma

NWS Shreveport, LA issued this winter storm watch at Dec 24, 2012, 4:47 AM CST for 7 counties in Arkansas; McCurtain County, Oklahoma. It took effect at Dec 25, 2012, 12:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 24, 2012, 4:47 AM CST (10:47 UTC)
In effect from
Dec 25, 2012, 12:00 PM CST
Expired
Dec 25, 2012, 9:32 AM CST
In force
Issued by
NWS Shreveport, LA

Counties Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Nevada County, AR, Sevier County, AR, McCurtain County, OK

The radar

The Shreveport radar (KSHV), 141 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 10.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2012-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2012-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1068 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
375 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

736 
WWUS44 KSHV 241047
WSWSHV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
447 AM CST MON DEC 24 2012

...SNOW ACCUMULATIONS POSSIBLE LATE TUESDAY AFTERNOON THROUGH
TUESDAY NIGHT...

ARZ050-051-059>061-OKZ077-242200-
/O.NEW.KSHV.WS.A.0002.121225T1800Z-121226T0600Z/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MCCURTAIN-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...IDABEL
447 AM CST MON DEC 24 2012

...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING. 

* EVENT...A POWERFUL STORM SYSTEM WILL MOVE THROUGH THE REGION ON
  CHRISTMAS DAY...BRINGING ACCUMULATING SLEET AND SNOW TO PARTS OF
  SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS.

* TIMING...RAIN WILL BEGIN TO TRANSITION TO A WINTRY MIX BY EARLY
  AFTERNOON TUESDAY. PRECIPITATION WILL TRANSITION TO ALL SNOW BY
  TUESDAY EVENING...AND CONTINUE THROUGH MIDNIGHT.

* IMPACT...ROADWAYS MAY BECOME HAZARDOUS DUE TO SNOW ACCUMULATIONS
  AND POSSIBLY ICE IF PREVIOUS RAIN WATER AND MELTED SNOW REFREEZES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

12
4 follow-up statements
289 
WWUS44 KSHV 242242
WSWSHV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
442 PM CST MON DEC 24 2012

...SNOW ACCUMULATIONS POSSIBLE LATE TUESDAY AFTERNOON THROUGH
TUESDAY NIGHT OVER SOUTHEAST OKLAHOMA AND PORTIONS OF SOUTHWEST 
ARKANSAS...

ARZ050-051-059-OKZ077-250500-
/O.UPG.KSHV.WS.A.0002.121225T1800Z-121226T0600Z/
/O.NEW.KSHV.WW.Y.0002.121225T2100Z-121226T0600Z/
SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...IDABEL
442 PM CST MON DEC 24 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM TUESDAY TO
MIDNIGHT CST TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 PM TUESDAY
TO MIDNIGHT CST TUESDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* EVENT...A POWERFUL STORM SYSTEM WILL MOVE THROUGH THE REGION ON
  CHRISTMAS DAY...BRINGING ACCUMULATING SNOW TO PORTIONS OF
  SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS LATE TUESDAY AFTERNOON
  THROUGH TUESDAY NIGHT. SNOWFALL ACCUMULATIONS OF ONE TO THREE
  INCHES WILL BE POSSIBLE ACROSS THE ADVISORY AREA THROUGH TUESDAY 
  NIGHT.

* TIMING...RAIN WILL BEGIN TO TRANSITION TO A WINTRY MIX BY MID
  AFTERNOON TUESDAY. THE PRECIPITATION WILL TRANSITION TO ALL SNOW
  LATE TUESDAY AFTERNOON OVER SOUTHEAST OKLAHOMA AND ADJACENT
  SECTIONS OF SOUTHWEST ARKANSAS...AND WILL CONTINUE THROUGH
  TUESDAY NIGHT. 

* IMPACT...ROADWAYS MAY BECOME HAZARDOUS DUE TO SNOW ACCUMULATIONS
  AND POSSIBLY ICE IF PREVIOUS RAIN WATER AND MELTED SNOW
  REFREEZES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ARZ060-061-250500-
/O.EXT.KSHV.WS.A.0002.121226T0000Z-121226T0600Z/
HEMPSTEAD-NEVADA-
INCLUDING THE CITIES OF...HOPE...PRESCOTT
442 PM CST MON DEC 24 2012

...WINTER STORM WATCH NOW IN EFFECT TUESDAY EVENING...

* EVENT...A POWERFUL STORM SYSTEM WILL MOVE THROUGH THE REGION ON
  CHRISTMAS DAY...WHICH MAY BRING ACCUMULATING SNOW TO THE
  NORTHERN SECTIONS OF SOUTHWEST ARKANSAS TUESDAY EVENING.

* TIMING...RAIN WILL BEGIN TO TRANSITION TO A WINTRY MIX BY EARLY
  EVENING TUESDAY. THE PRECIPITATION WILL TRANSITION TO ALL SNOW
  BY MID TO LATE EVENING TUESDAY...AND CONTINUE THROUGH TUESDAY
  NIGHT.

* IMPACT...ROADWAYS MAY BECOME HAZARDOUS DUE TO SNOW ACCUMULATIONS
  AND POSSIBLY ICE IF PREVIOUS RAIN WATER AND MELTED SNOW REFREEZES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

15
663 
WWUS44 KSHV 250357 AAA
WSWSHV

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
957 PM CST MON DEC 24 2012

...SNOW ACCUMULATIONS POSSIBLE LATE ON CHRISTMAS DAY THROUGH
TUESDAY NIGHT ALONG I-30 CORRIDOR...

ARZ070-TXZ096-097-108>112-251200-
/O.EXA.KSHV.WW.Y.0002.121225T2100Z-121226T0600Z/
MILLER-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-
INCLUDING THE CITIES OF...TEXARKANA...CLARKSVILLE...MT VERNON...
MT PLEASANT...PITTSBURG...DAINGERFIELD...ATLANTA
957 PM CST MON DEC 24 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM TUESDAY TO
MIDNIGHT CST TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 PM ON
CHRISTMAS DAY TO MIDNIGHT CST TUESDAY NIGHT.

* EVENT...A POWERFUL STORM SYSTEM WILL MOVE INTO THE REGION ON
  CHRISTMAS DAY...BRINGING ACCUMULATING SNOW TO THE I-30 CORRIDOR
  LATE ON CHRISTMAS DAY THROUGH TUESDAY NIGHT. SNOWFALL
  ACCUMULATIONS OF ONE TO THREE INCHES WILL BE POSSIBLE ACROSS THE
  ADVISORY AREA THROUGH TUESDAY NIGHT.

* TIMING...RAIN WILL BEGIN TO TRANSITION TO A WINTRY MIX BY MID
  AFTERNOON TUESDAY. THE PRECIPITATION WILL TRANSITION TO ALL SNOW
  LATE TUESDAY AFTERNOON OVER SOUTHEAST OKLAHOMA...NORTHEAST TEXAS AND
  ADJACENT SECTIONS OF SOUTHWEST ARKANSAS...AND WILL CONTINUE
  THROUGH TUESDAY NIGHT.

* IMPACT...MANY ROADWAYS MAY BECOME HAZARDOUS DUE TO SNOW 
  ACCUMULATIONS AND POSSIBLY ICE IF PREVIOUS RAIN WATER AND 
  MELTED SNOW REFREEZES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ARZ050-051-059-OKZ077-251200-
/O.CON.KSHV.WW.Y.0002.121225T2100Z-121226T0600Z/
SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...IDABEL
957 PM CST MON DEC 24 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 PM TUESDAY TO
MIDNIGHT CST TUESDAY NIGHT...

* EVENT...A POWERFUL STORM SYSTEM WILL MOVE INTO THE REGION ON
  CHRISTMAS DAY...BRINGING ACCUMULATING SNOW TO PORTIONS OF
  SOUTHEAST OKLAHOMA...NORTHEAST TEXAS AND SOUTHWEST ARKANSAS LATE
  ON CHRISTMAS DAY THROUGH TUESDAY NIGHT. SNOWFALL ACCUMULATIONS
  OF ONE TO THREE INCHES WILL BE POSSIBLE ACROSS THE ADVISORY AREA
  THROUGH TUESDAY NIGHT.

* TIMING...RAIN WILL BEGIN TO TRANSITION TO A WINTRY MIX BY MID 
  AFTERNOON TUESDAY. THE PRECIPITATION WILL TRANSITION TO ALL 
  SNOW LATE TUESDAY AFTERNOON OVER SOUTHEAST OKLAHOMA AND 
  ADJACENT SECTIONS OF SOUTHWEST ARKANSAS...AND WILL CONTINUE 
  THROUGH TUESDAY NIGHT. 

* IMPACT...ROADWAYS MAY BECOME HAZARDOUS DUE TO SNOW 
  ACCUMULATIONS AND POSSIBLY ICE IF PREVIOUS RAIN WATER AND 
  MELTED SNOW REFREEZES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ARZ071-072-251200-
/O.EXA.KSHV.WS.A.0002.121226T0000Z-121226T0600Z/
LAFAYETTE-COLUMBIA-
INCLUDING THE CITIES OF...LEWISVILLE...MAGNOLIA
957 PM CST MON DEC 24 2012

...WINTER STORM WATCH IN EFFECT TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT TUESDAY EVENING. 

* EVENT...A POWERFUL STORM SYSTEM WILL MOVE INTO THE REGION ON
  CHRISTMAS DAY...WHICH MAY BRING ACCUMULATING SNOW TO THE SECTIONS
  OF SOUTHWEST ARKANSAS TUESDAY EVENING.

* TIMING...RAIN WILL BEGIN TO TRANSITION TO A WINTRY MIX BY 
  EARLY EVENING TUESDAY. THE PRECIPITATION WILL TRANSITION TO 
  ALL SNOW BY MID TO LATE EVENING TUESDAY...AND CONTINUE THROUGH 
  TUESDAY NIGHT. 

* IMPACT...ROADWAYS MAY BECOME HAZARDOUS DUE TO SNOW 
  ACCUMULATIONS AND POSSIBLY ICE IF PREVIOUS RAIN WATER AND 
  MELTED SNOW REFREEZES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

ARZ060-061-251200-
/O.CON.KSHV.WS.A.0002.121226T0000Z-121226T0600Z/
HEMPSTEAD-NEVADA-
INCLUDING THE CITIES OF...HOPE...PRESCOTT
957 PM CST MON DEC 24 2012

...WINTER STORM WATCH REMAINS IN EFFECT TUESDAY EVENING...

* EVENT...A POWERFUL STORM SYSTEM WILL MOVE THROUGH THE REGION 
  ON CHRISTMAS DAY...WHICH MAY BRING ACCUMULATING SNOW TO THE 
  NORTHERN SECTIONS OF SOUTHWEST ARKANSAS TUESDAY EVENING. 

* TIMING...RAIN WILL BEGIN TO TRANSITION TO A WINTRY MIX BY 
  EARLY EVENING TUESDAY. THE PRECIPITATION WILL TRANSITION TO 
  ALL SNOW BY MID TO LATE EVENING TUESDAY...AND CONTINUE THROUGH 
  TUESDAY NIGHT. 

* IMPACT...ROADWAYS MAY BECOME HAZARDOUS DUE TO SNOW 
  ACCUMULATIONS AND POSSIBLY ICE IF PREVIOUS RAIN WATER AND 
  MELTED SNOW REFREEZES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

24
122 
WWUS44 KSHV 250830
WSWSHV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 AM CST TUE DEC 25 2012

...SNOW ACCUMULATIONS POSSIBLE LATE ON CHRISTMAS DAY THROUGH
TUESDAY NIGHT ALONG I-30 CORRIDOR...

OKZ077-252200-
/O.UPG.KSHV.WW.Y.0002.121225T2100Z-121226T0600Z/
/O.NEW.KSHV.WS.W.0001.121225T2100Z-121226T0600Z/
MCCURTAIN-
INCLUDING THE CITY OF...IDABEL
230 AM CST TUE DEC 25 2012

...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WINTER
STORM WARNING FOR MCCURTAIN COUNTY...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO MIDNIGHT CST TONIGHT. THE WINTER WEATHER ADVISORY IS
NO LONGER IN EFFECT.

* EVENT...A POWERFUL STORM SYSTEM IS MOVING INTO THE REGION
  TODAY...BRINGING HEAVY SNOW TO PORTIONS OF SOUTHEAST OKLAHOMA LATE
  ON CHRISTMAS DAY THROUGH TUESDAY NIGHT. SNOWFALL ACCUMULATIONS
  OF 4 TO 6 INCHES WILL BE POSSIBLE ACROSS THE WARNING AREA
  THROUGH TUESDAY NIGHT.

* TIMING...RAIN WILL BEGIN TO TRANSITION TO ALL SNOW LATE TUESDAY
  AFTERNOON OVER SOUTHEAST OKLAHOMA AND WILL CONTINUE THROUGH
  TUESDAY NIGHT.

* IMPACT...ROADWAYS MAY BECOME HAZARDOUS DUE TO SNOW ACCUMULATIONS
  OF 4 TO 6 INCHES AND POSSIBLY ICE IF PREVIOUS RAIN WATER AND
  MELTED SNOW REFREEZES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN
YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

ARZ050-051-059-070-TXZ096-097-108>112-252200-
/O.CON.KSHV.WW.Y.0002.121225T2100Z-121226T0600Z/
SEVIER-HOWARD-LITTLE RIVER-MILLER-RED RIVER-BOWIE-FRANKLIN-TITUS-
CAMP-MORRIS-CASS-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...
TEXARKANA...CLARKSVILLE...MT VERNON...MT PLEASANT...PITTSBURG...
DAINGERFIELD...ATLANTA
230 AM CST TUE DEC 25 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO MIDNIGHT CST TONIGHT...

* EVENT...A POWERFUL STORM SYSTEM IS MOVING INTO THE REGION TODAY...BRINGING
  ACCUMULATING SNOW TO PORTIONS OF SOUTHEAST OKLAHOMA...NORTHEAST
  TEXAS AND SOUTHWEST ARKANSAS LATE ON CHRISTMAS DAY THROUGH
  TUESDAY NIGHT. SNOWFALL ACCUMULATIONS OF ONE TO THREE INCHES
  WILL BE POSSIBLE ACROSS THE ADVISORY AREA THROUGH TUESDAY NIGHT.

* TIMING...RAIN WILL BEGIN TO TRANSITION TO A WINTRY MIX BY MID 
  AFTERNOON TUESDAY. THE PRECIPITATION WILL TRANSITION TO ALL 
  SNOW LATE TUESDAY AFTERNOON OVER SOUTHEAST OKLAHOMA AND 
  ADJACENT SECTIONS OF SOUTHWEST ARKANSAS...AND WILL CONTINUE 
  THROUGH TUESDAY NIGHT. 

* IMPACT...ROADWAYS MAY BECOME HAZARDOUS DUE TO SNOW 
  ACCUMULATIONS AND POSSIBLY ICE IF PREVIOUS RAIN WATER AND 
  MELTED SNOW REFREEZES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ARZ060-061-071-072-252200-
/O.CON.KSHV.WS.A.0002.121226T0000Z-121226T0600Z/
HEMPSTEAD-NEVADA-LAFAYETTE-COLUMBIA-
INCLUDING THE CITIES OF...HOPE...PRESCOTT...LEWISVILLE...MAGNOLIA
230 AM CST TUE DEC 25 2012

...WINTER STORM WATCH REMAINS IN EFFECT THIS EVENING...

* EVENT...A POWERFUL STORM SYSTEM WILL MOVE THROUGH THE REGION 
  TODAY...WHICH MAY BRING ACCUMULATING SNOW TO THE 
  NORTHERN SECTIONS OF SOUTHWEST ARKANSAS TUESDAY EVENING. 

* TIMING...RAIN WILL BEGIN TO TRANSITION TO A WINTRY MIX BY 
  EARLY EVENING TUESDAY. THE PRECIPITATION WILL TRANSITION TO 
  ALL SNOW BY MID TO LATE EVENING TUESDAY...AND CONTINUE THROUGH 
  TUESDAY NIGHT. 

* IMPACT...ROADWAYS MAY BECOME HAZARDOUS DUE TO SNOW 
  ACCUMULATIONS AND POSSIBLY ICE IF PREVIOUS RAIN WATER AND 
  MELTED SNOW REFREEZES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

20
669 
WWUS44 KSHV 251532
WSWSHV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
932 AM CST TUE DEC 25 2012

...SNOW ACCUMULATIONS POSSIBLE LATE THIS AFTERNOON AND TONIGHT ALONG
AND NORTH OF THE I-30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST
OKLAHOMA...AND SOUTHWEST ARKANSAS...

ARZ050-051-059-TXZ096-097-252300-
/O.UPG.KSHV.WW.Y.0002.121225T2100Z-121226T0600Z/
/O.EXB.KSHV.WS.W.0001.121225T2100Z-121226T1000Z/
SEVIER-HOWARD-LITTLE RIVER-RED RIVER-BOWIE-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...
CLARKSVILLE...TEXARKANA
932 AM CST TUE DEC 25 2012

...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO
4 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WINTER
STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 4 AM CST WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO
LONGER IN EFFECT.

* EVENT...A POWERFUL STORM SYSTEM WILL MOVE THROUGH THE REGION
  THIS AFTERNOON...BRINGING ACCUMULATING SNOW TO PORTIONS OF
  SOUTHEAST OKLAHOMA...NORTHEAST TEXAS AND SOUTHWEST ARKANSAS LATE
  THIS AFTERNOON AND TONIGHT. SNOWFALL ACCUMULATIONS OF FOUR TO
  SIX INCHES WILL BE POSSIBLE ACROSS THE WARNING AREA THROUGH
  TONIGHT...WITH THE HIGHER SNOWFALL TOTALS OF FIVE TO SIX INCHES
  EXPECTED GENERALLY NORTH OF AN ASHDOWN ARKANSAS...TO NASHVILLE LINE.

* TIMING...RAIN WILL BEGIN TO TRANSITION TO A WINTRY MIX BY MID
  AFTERNOON. THE PRECIPITATION WILL TRANSITION TO ALL SNOW LATE
  THIS AFTERNOON AND CONTINUE THROUGH TONIGHT.

* IMPACT...ROADWAYS MAY BECOME HAZARDOUS DUE TO SNOW ACCUMULATIONS
  AND POSSIBLY ICE IF PREVIOUS RAIN WATER AND MELTED SNOW REFREEZES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

OKZ077-252300-
/O.EXT.KSHV.WS.W.0001.121225T2100Z-121226T1000Z/
MCCURTAIN-
INCLUDING THE CITY OF...IDABEL
932 AM CST TUE DEC 25 2012

...WINTER STORM WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
4 AM CST WEDNESDAY...

* EVENT...A POWERFUL STORM SYSTEM WILL MOVE THROUGH THE REGION
  THIS AFTERNOON...BRINGING ACCUMULATING SNOW TO SOUTHEAST
  OKLAHOMA...LATE THIS AFTERNOON AND TONIGHT. SNOWFALL
  ACCUMULATIONS OF FOUR TO SIX INCHES...WITH ISOLATED HIGHER
  AMOUNTS UP TO EIGHT INCHES IN THE HIGHER ELEVATIONS OF NORTHERN
  MCCURTAIN COUNTY...WILL BE POSSIBLE THROUGH TONIGHT.

* TIMING...RAIN WILL BEGIN TO TRANSITION TO ALL SNOW LATE THIS
  AFTERNOON AND WILL CONTINUE THROUGH TONIGHT.

* IMPACT...ROADWAYS WILL BECOME HAZARDOUS DUE TO SNOW ACCUMULATIONS
  AND POSSIBLY ICE IF PREVIOUS RAIN WATER AND MELTED SNOW
  REFREEZES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN
YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

ARZ060-061-071-072-252300-
/O.UPG.KSHV.WS.A.0002.121226T0000Z-121226T0600Z/
/O.EXB.KSHV.WW.Y.0002.121225T2100Z-121226T1000Z/
HEMPSTEAD-NEVADA-LAFAYETTE-COLUMBIA-
INCLUDING THE CITIES OF...HOPE...PRESCOTT...LEWISVILLE...MAGNOLIA
932 AM CST TUE DEC 25 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
4 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 4 AM CST WEDNESDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* EVENT...A POWERFUL STORM SYSTEM WILL MOVE THROUGH THE REGION
  THIS AFTERNOON...BRINGING ACCUMULATING SNOW TO PORTIONS OF
  SOUTHWEST ARKANSAS LATE THIS AFTERNOON AND TONIGHT. SNOWFALL
  ACCUMULATIONS OF ONE TO THREE INCHES WILL BE POSSIBLE ACROSS THE
  ADVISORY AREA THROUGH TONIGHT.

* TIMING...RAIN WILL BEGIN TO TRANSITION TO A WINTRY MIX BY LATE
  THIS AFTERNOON...TRANSITIONING TO ALL SNOW BY EARLY TO MID
  EVENING AND CONTINUING THROUGH TONIGHT.

* IMPACT...ROADWAYS MAY BECOME HAZARDOUS DUE TO SNOW 
  ACCUMULATIONS AND POSSIBLY ICE IF PREVIOUS RAIN WATER AND 
  MELTED SNOW REFREEZES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ARZ070-TXZ108>112-252300-
/O.EXT.KSHV.WW.Y.0002.121225T2100Z-121226T1000Z/
MILLER-FRANKLIN-TITUS-CAMP-MORRIS-CASS-
INCLUDING THE CITIES OF...TEXARKANA...MT VERNON...MT PLEASANT...
PITTSBURG...DAINGERFIELD...ATLANTA
932 AM CST TUE DEC 25 2012

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON
TO 4 AM CST WEDNESDAY...

* EVENT...A POWERFUL STORM SYSTEM WILL MOVE THROUGH THE REGION
  THIS AFTERNOON...BRINGING ACCUMULATING SNOW TO PORTIONS OF
  EXTREME NORTHEAST TEXAS LATE THIS AFTERNOON AND TONIGHT.
  SNOWFALL ACCUMULATIONS OF ONE TO THREE INCHES WILL BE POSSIBLE
  ACROSS THE ADVISORY AREA THROUGH TONIGHT.

* TIMING...RAIN WILL BEGIN TO TRANSITION TO A WINTRY MIX BY MID
  AFTERNOON...BEFORE TRANSITIONING TO ALL SNOW LATE THIS AFTERNOON
  AND EARLY EVENING AND WILL CONTINUE THROUGH TONIGHT.

* IMPACT...ROADWAYS MAY BECOME HAZARDOUS DUE TO SNOW 
  ACCUMULATIONS AND POSSIBLY ICE IF PREVIOUS RAIN WATER AND 
  MELTED SNOW REFREEZES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

15

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this winter storm watch went out at Dec 24, 4:07 AM CST, 40 minutes earlier.

Area forecast discussion, Dec 24, 4:07 AM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
407 AM CST MON DEC 24 2012

.DISCUSSION...
WV IMAGERY THIS MORNING SHOWS A SMALL PLUME OF DRY AIR OVER PARTS
OF THE MIDDLE RED RIVER VALLEY...AS THE SHORTWAVE THAT BROUGHT US
SCATTERED SHOWERS SUNDAY DEPARTS TO THE NE. THE ASSOCIATED COLD
FRONT IS NOTED FROM JUST N OF LUFKIN TX TO JUST N OF MONROE
LA...AND WILL CONTINUE ITS SWD SAG THROUGH TODAY. THE BIG
WEATHER-MAKER FOR THIS FCST PD IS SEEN RAPIDLY DIGGING SEWD DOWN
THE W COAST STATES...AND WILL BE OVER THE FOUR CORNERS REGION BY
THIS EVENING. LEE CYCLONE WILL DEVELOP LATER TODAY IN RESPONSE...
WHICH WILL BRING THE FRONTAL BOUNDARY NWD IN A HURRY TONIGHT.
AHEAD OF THE RETURNING WARM FRONT...SW FLOW ASSOCIATED WITH THE
APPROACHING TROF WILL OVERRUN THE LIGHT W/NW WINDS AT THE SFC...
MAKING FOR A VERY WET CHRISTMAS MORNING. AS THE WARM FRONT LIFTS
NWD OVERNIGHT TONIGHT INTO THE WEE HOURS OF CHRISTMAS MORNING...
ELEVATED STORMS ARE LIKELY TO DEVELOP ACROSS E CENTRAL TX INTO
DEEP E TX. WITH LAPSE RATES STEEPENING AS COLD AIR ALOFT ARRIVES
WITH THE APPROACHING TROF...SOME OF THE STORMS MAY BECOME SEVERE...
WITH LARGE HAIL THE MAIN THREAT. BY SUNRISE...THE ENTIRE SRN HALF
OF OUR REGION WILL BECOME JUXTAPOSED IN THE VERY MOIST AND
UNSTABLE WARM SECTOR. WITH ABUNDANT DEEP LAYER AND LL SHEAR
PRESENT...STORMS WILL QUICKLY BECOME SEVERE WITH DAMAGING WINDS
AND LARGE HAIL POSSIBLE. IN ADDITION...TORNADOES WILL ALSO BE
POSSIBLE GIVEN 200+ M2/S2 SRH...ESPECIALLY ACROSS PORTIONS OF DEEP
E TX AND ADJACENT W CENTRAL LA. THE SEVERE THREAT SHOULD BE
DRAWING TO A CLOSE BY SUNSET...AS THE SFC LOW MOVES INTO MS...AND
THE UPPER LOW BECOMES CENTERED ACROSS THE NRN SECTIONS OF OUR
REGION.

AS THE SEVERE THREAT IS PLAYING OUT ACROSS THE SRN HALF OF THE
REGION...A WINTER WEATHER EVENT WILL BE TAKING SHAPE ACROSS OUR
EXTREME NRN SECTIONS OF SE OK/SW AR AS TEMPERATURES FALL IN THE
WAKE OF THE SYSTEM. RAIN WILL BEGIN TO TRANSITION TO SLEET/SNOW
AS EARLY AS EARLY AFTERNOON ACROSS THESE AREAS... SLOWLY MIGRATING
SEWD INTO PORTIONS OF EXTREME NE TX AND INTO THE I-30 CORRIDOR OF
AR BY SUNSET. ONLY A LIGHT DUSTING IS EXPECTED FOR MOST AREAS...
WITH TOTALS OF AROUND 4 INCHES POSSIBLE ACROSS PARTS OF MCCURTAIN
CO AND A FEW ADJACENT AR COUNTIES. THUS...A WINTER STORM WATCH
HAS BEEN POSTED FOR THESE AREAS. PRECIP OF ANY KIND SHOULD MOVE
OUT BY ABOUT SUNRISE.

HIGH PRESSURE AT THE SFC AND ZONAL FLOW ALOFT WILL CARRY US
THROUGH THE MIDDLE PART OF THE WORK WEEK BEFORE ANOTHER
DISTURBANCE BRINGS CHANCES FOR RAIN...AND THE POSSIBILITY FOR A
FLURRY OR TWO ACROSS SE OK/SW AR...BACK TO THE REGION FOR FRIDAY
AND SATURDAY. MORE HIGH PRESSURE AND ZONAL FLOW/WEAK RIDGING WILL
TAKE US ON THROUGH THE END OF THE WEEKEND/FCST PD. /12/

&&

.AVIATION...
WITH THE EXCEPTION OF MLU...DRIER AIR PROVIDING VFR CONDITIONS
ACROSS AREA TERMINALS THIS MORNING. EXPECTING CONDITIONS TO
IMPROVE TO VFR BY DAYBREAK ACROSS MLU AS HIGH PRESSURE CONTINUES TO
BUILD EASTWARD. NORTHWEST WINDS 5 TO 10 KNOTS TODAY TO BECOME LIGHT
AND NORTHEAST OVERNIGHT. CONDITIONS TO DETERIORATE AFTER 25/06Z
ACROSS LFK AS A WARM FRONT LIFTS NORTH BRINGING AN INCREASED CHANCE
OF CONVECTION ALONG WITH MVFR CEILINGS. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  64  48  60  31  44 /   0  70  80  30  10
MLU  65  48  64  35  46 /  10  60  90  40  10
DEQ  56  38  42  24  36 /   0  30  80  60  10
TXK  59  44  48  27  38 /   0  40  80  50  10
ELD  63  44  50  30  41 /   0  50  90  50  10
TYR  61  47  54  27  41 /   0  70  80  20  10
GGG  63  47  57  29  43 /   0  70  80  20  10
LFK  68  55  69  30  45 /  10  80  80  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR THE FOLLOWING ZONES: ARZ050-051-059>061.

LA...NONE.
OK...WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR THE FOLLOWING ZONES: OKZ077.

TX...NONE.
&&

12/05
Hazardous weather outlook, Dec 23, 12:24 PM CST, 16 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1224 PM CST SUN DEC 23 2012

ARZ061-070>073-LAZ001>004-TXZ108>112-124>126-136>138-149>151-
241200-
NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-
CLAIBORNE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-
SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
1224 PM CST SUN DEC 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA AND NORTHEAST
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A STRONG STORM SYSTEM WILL MOVE THROUGH THE REGION ON CHRISTMAS
DAY...BRINGING SCATTERED THUNDERSTORMS INTO PARTS OF EAST TEXAS...
NORTHWEST...AND NORTH CENTRAL LOUISIANA. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

LAZ005-006-010>014-017>022-TXZ152-153-165>167-241200-
LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-
SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES-
SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1224 PM CST SUN DEC 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A STRONG STORM SYSTEM WILL MOVE THROUGH THE REGION ON CHRISTMAS
DAY...BRINGING SCATTERED TO NUMEROUS THUNDERSTORMS INTO PARTS OF
DEEP EAST TEXAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. AS A
WARM FRONT LIFTS NORTHWARD...A VERY UNSTABLE AIRMASS WILL OVERTAKE
THE AREA. THIS INSTABILITY...COMBINED WITH VERY STRONG WIND
SHEAR...WILL RESULT IN THE POSSIBILITY OF SEVERE THUNDERSTORMS
TUESDAY INTO TUESDAY EVENING. THE PRIMARY THREATS ASSOCIATED WITH
THE STORMS WILL BE DAMAGING WINDS AND ISOLATED TORNADOES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

ARZ050-051-059-060-OKZ077-TXZ096-097-241200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MCCURTAIN-RED RIVER-BOWIE-
1224 PM CST SUN DEC 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A STRONG STORM SYSTEM WILL MOVE THROUGH THE REGION TUESDAY AND TUESDAY
NIGHT. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED EARLY
CHRISTMAS MORNING...THEN MUCH COLDER AIR WILL BEGIN MOVING INTO SOUTHEAST
OKLAHOMA AND ADJACENT SOUTHWEST ARKANSAS AND NORTHEAST TEXAS DURING
THE AFTERNOON. PRECIPITATION WILL LIKELY TRANSITION TO SNOW DURING
THE LATE AFTERNOON ACROSS SOUTHEAST OKLAHOMA. AREAS OF NORTHEAST TEXAS
ALONG AND NORTH OF INTERSTATE 30...AS WELL AS MUCH OF SOUTHWEST ARKANSAS
WILL BEGIN TO TRANSITION FROM RAIN TO SNOW DURING TUESDAY EVENING.
SNOW ACCUMULATION FORECASTS ARE STILL UNCERTAIN AT THIS TIME...BUT
CURRENT THINKING IS FOR ONE TO THREE INCHES...WITH THE LIGHTER AMOUNTS
CLOSER TO INTERSTATE 30 AND HEAVIER AMOUNTS FURTHER NORTH IN OKLAHOMA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 4:42 PM CSTWinter Weather AdvisorySHVColumbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more35 hr

Nearby

Winter Storm Watches in Arkansas, 2012Winter Storm Watches in Oklahoma, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.